Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 60, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2020, 3:39 PM MDT for Laramie County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2020, 3:39 PM MDT (21:39 UTC)
- Expired
- Jun 25, 2020, 4:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:10 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 25, 2:10 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 210 PM MDT Thu Jun 25 2020 .SHORT TERM...(This evening through Saturday night) Issued at 210 PM MDT Thu Jun 25 2020 Tonight...The Storm Prediction Center slight risk outlook from Glenrock to Chugwater to Sidney looks good based on best instability axis and shear outlook. Approaching shortwave trough aloft will help generate scattered to numerous showers and thunderstorms through the afternoon and early evening as depicted on the HRRR model, with strong winds the primary threat, along with a secondary threat for large hail. Storms will be slow to decrease in areal coverage overnight. Friday...Best chances for afternoon and evening showers and thunderstorms will shift to our southern counties where moisture and lift will be most pronounced. Shear and instability look less favorable for strong to severe thunderstorms. Cooler temperatures in the wake of a cold front and with more cloud cover. Friday night...Showers and thunderstorms will decrease in areal coverage in the evening with the loss of daytime heating. Saturday...With a low level trough axis expected from Casper to Cheyenne, and adequate low and mid level moisture remaining, will see isolated to scattered afternoon and evening thunderstorms mainly south of a Wheatland to Alliance line. Warmer temperatures as 700 mb temperatures rise to near 15 Celsius. Saturday night...Showers and thunderstorms will likely end quickly in the early evening. Not as cool as Friday night with the warmer airmass in place. .LONG TERM...(Sunday through Thursday) Issued at 210 PM MDT Thu Jun 25 2020 Attention this period will be on the upper trough/low that will be over the northwest part of the country, weakening slowly through mid-week. Convection looks to be rather isolated over the CWA Sunday behind a weak shortwave that will be moving east of the area. It then appears convection will gradually increase over the CWA Monday through Thursday as the upper trough edges a little closer to the CWA with several weak impulses likely to lift northeast and over the region on the front side of the trough. A cold front should pass across the CWA Tuesday which would aid in convective development. Less convective activity seen for Thursday as the weakening trough axis moves across the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) VFR expected to prevail at the terminals through the period. Sctd showers and tstms expected to move east across the area mid afternoon through this evening, being mostly over the Panhandle after about 03Z. Gusty erratic winds and brief MVFR visibilities with the stronger activity. && .FIRE WEATHER... Issued at 210 PM MDT Thu Jun 25 2020 Minimal concerns for Friday based on expected afternoon relative humidities. Lower humidities Saturday through Monday will increase concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 25, 5:25 AM MDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 525 AM MDT Thu Jun 25 2020 WYZ103>106-109>119-261130- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 525 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop this afternoon and push east into the eastern plains through this evening. A few thunderstorms may become strong to marginally severe, with strong gusty winds and hail possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will continue on Friday with a few stronger storms possible. Thunderstorms will decreasing in coverage through the weekend. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-261130- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 525 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for the western Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms are expected this afternoon through late this evening. Some thunderstorms may become severe, with damaging winds and large hail possible. Multiple lines of thunderstorms may also result in localized flash flooding in a few areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms coverage will decrease Friday and Saturday with mainly isolated thunderstorms possible along the Interstate 80 corridor each afternoon. .Spotter information statement... Spotter activation may be required this afternoon and this evening.
In the hours before
Special weather statement, Jun 25, 2:49 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
249 PM MDT Thu Jun 25 2020
WYZ103-106-252130-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
249 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND
SOUTHWESTERN PLATTE COUNTIES UNTIL 330 PM MDT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Westview Circle, or 19 miles southwest of
Wheatland, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Albany
and southwestern Platte Counties.
LAT...LON 4190 10538 4202 10528 4198 10514 4190 10501
4175 10524
TIME...MOT...LOC 2049Z 305DEG 7KT 4191 10528
AllenSpecial weather statement, Jun 25, 3:09 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Cheyenne WY 309 PM MDT Thu Jun 25 2020 WYZ117>119-252145- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 309 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 345 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Carpenter, or 16 miles southeast of Cheyenne, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carpenter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4100 10477 4114 10457 4101 10426 4100 10428 TIME...MOT...LOC 2109Z 284DEG 21KT 4103 10452 Allen
Special weather statement, Jun 25, 3:21 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Cheyenne WY 321 PM MDT Thu Jun 25 2020 WYZ118-119-252200- Central Laramie County WY-East Laramie County WY- 321 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 400 PM MDT... At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Ranchettes, or 12 miles northeast of Cheyenne, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burns, Hillsdale and Ranchettes. This includes Interstate 80 in Wyoming between mile markers 378 and 387. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4125 10477 4140 10472 4140 10427 4109 10434 TIME...MOT...LOC 2121Z 284DEG 20KT 4130 10466 Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:49 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Jun 25, 3:09 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jun 25, 3:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 25, 3:43 PM MDT | Special Weather Statement | CYS | 47 min | |
| Jun 25, 5:21 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
| Jun 25, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 25 min |
| Jun 25, 3:51 PM MDT | Special Weather Statement | CYS | Sioux | 39 min |
| Jun 25, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 49 min |
| Jun 25, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 63 min |
| Jun 25, 5:04 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.